Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 83, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at May 20, 2018, 2:36 AM CDT for Okfuskee County, Oklahoma. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 20, 2018, 2:36 AM CDT (07:36 UTC)
- Expired
- May 20, 2018, 3:15 AM CDT
- In force
- 39 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Okfuskee County, OK
The radar
The Norman radar (KTLX), 81 km from the middle of the area, began a volume at 07:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 7.6 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1717 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 1316 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -1.0
The text
As transmitted.
032
WUUS54 KTSA 200736
SVRTSA
OKC107-200815-
/O.NEW.KTSA.SV.W.0083.180520T0736Z-180520T0815Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
236 AM CDT SUN MAY 20 2018
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Okfuskee County in east central Oklahoma...
* Until 315 AM CDT
* At 236 AM CDT, severe thunderstorms were located along a line
extending from 5 miles south of Boley to 2 miles east of Bearden,
moving northeast at 40 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations in or near the path include...
Okemah... Okfuskee...
Boley... Bearden...
Castle... Clearview...
Pharoah... Welty...
Mason...
This includes Interstate 40 in Oklahoma between mile markers 212 and
231.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3564 9639 3564 9619 3555 9619 3555 9609
3540 9609 3529 9627 3529 9639 3533 9644
3546 9644 3546 9647 3543 9650 3543 9652
3546 9654 3544 9657 3541 9654 3539 9654
3543 9659
TIME...MOT...LOC 0736Z 235DEG 35KT 3542 9647 3534 9635
HAIL...0.75IN
WIND...60MPH
$$
Lacy3 follow-up statements
048
WWUS54 KTSA 200746
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
246 AM CDT SUN MAY 20 2018
OKC107-200815-
/O.CON.KTSA.SV.W.0083.000000T0000Z-180520T0815Z/
Okfuskee OK-
246 AM CDT SUN MAY 20 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 AM CDT
FOR CENTRAL OKFUSKEE COUNTY...
At 245 AM CDT, a severe thunderstorm was located 4 miles north of
Okemah, moving northeast at 45 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations in or near the path include...
Okemah... Okfuskee...
Castle... Mason...
This includes Interstate 40 in Oklahoma between mile markers 214 and
226.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3564 9639 3564 9619 3555 9619 3555 9609
3548 9614 3538 9623 3536 9630 3537 9639
3549 9645 3550 9647
TIME...MOT...LOC 0745Z 212DEG 40KT 3549 9629
HAIL...0.75IN
WIND...60MPH
$$
Lacy481
WWUS54 KTSA 200800
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
300 AM CDT SUN MAY 20 2018
OKC107-200815-
/O.CON.KTSA.SV.W.0083.000000T0000Z-180520T0815Z/
Okfuskee OK-
300 AM CDT SUN MAY 20 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 AM CDT
FOR NORTH CENTRAL OKFUSKEE COUNTY...
At 300 AM CDT, a severe thunderstorm was located 4 miles west of
Okfuskee, moving northeast at 30 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations in or near the path include...
Okfuskee... Mason...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3564 9639 3564 9619 3555 9619 3552 9624
3550 9633 3554 9639 3557 9642
TIME...MOT...LOC 0800Z 216DEG 27KT 3559 9631
HAIL...<.75IN
WIND...60MPH
$$
Lacy851
WWUS54 KTSA 200806
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
306 AM CDT SUN MAY 20 2018
OKC107-200816-
/O.EXP.KTSA.SV.W.0083.000000T0000Z-180520T0815Z/
Okfuskee OK-
306 AM CDT SUN MAY 20 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL OKFUSKEE COUNTY
WILL EXPIRE AT 315 AM CDT...
The storm which prompted the warning has weakened below severe
limits, and is exiting the warned area. Therefore the warning will
be allowed to expire. However gusty winds are still possible with
this thunderstorm.
LAT...LON 3564 9639 3564 9619 3555 9619 3552 9624
3550 9633 3554 9639 3557 9642
TIME...MOT...LOC 0806Z 230DEG 34KT 3563 9631
$$
LacyWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 20, 12:00 AM CDT, 2 hours 36 minutes earlier.
Area forecast discussion, May 20, 12:00 AM CDT, 2 hours 36 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 1200 AM CDT Sun May 20 2018 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. Additional storm chances will increase at all sites later tonight as an ongoing thunderstorm complex moves east northeast. Will carry tempo groups at all sites into mid morning. Cigs to largely remain VFR, but vsbys will fall into MVFR categories in thunderstorms. Expect VFR conditions at all sites after 16z-18z. && .PREV DISCUSSION... /Issued 928 PM CDT Sat May 19 2018/ ..UPDATE... DISCUSSION... Convective lull ongoing across the forecast area at this time with focus turning to widespread convection being maintained over SW OK / NW TX region. Low level flow is shown to remain steady with while mid level flow remains rather meager with resultant propagation vectors allowing any sustained convective complex to push into eastern OK later tonight. The remnant outflow boundary across NE OK has become more diffuse however it may also serve as somewhat of a focus later tonight. Updated forecast will increase precip chances across SE OK while also maintaining rather high chances across NE OK. Severe weather potential is expected to remain rather isolated with the outside potential for a more organized complex to emerge into SE OK later tonight. This potential seems rather low at this point but will reflect the possibility in related graphics. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && AVIATION.....23
Hazardous weather outlook, May 19, 5:07 PM CDT, 9 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 507 PM CDT Sat May 19 2018 ARZ001-002-010-011-019-020-029-OKZ049-053>076-201015- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 507 PM CDT Sat May 19 2018 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. TORNADO. RISK...Limited. AREA...Along Interstate 44 in northeast Oklahoma. ONSET...Through mid evening. SEVERE THUNDERSTORM. RISK...Elevated. AREA...Primarily Eastern Oklahoma. ONSET...Ongoing...continuing into overnight hours. DISCUSSION... Severe storms across far northeast Oklahoma have recently weakened and moved north into Kansas. Additional storms are developing across north central Oklahoma north of a strong outflow boundary. These storms will pose mainly periodic chances of large hail as they spread eastward across northeast Oklahoma. Should any storm develop along or south of the outflow boundary it would pose a more substantial severe weather risk. Through the late evening and overnight hours the focus will be toward storms moving eastward across Oklahoma. These storms may spread into eastern Oklahoma after 10 PM and maintain some risk of severe weather, primarily with locally damaging winds. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Possible. .DAYS TWO THROUGH SEVEN...Sunday through Friday. SUNDAY through FRIDAY...Thunderstorm Potential. EXTENDED DISCUSSION... Thunderstorm chances will persist daily through next week, however any severe weather risk looks to remain isolated as winds aloft remain light. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, May 20, 1:47 AM CDT, 49 minutes before
Special Weather Statement
National Weather Service Tulsa OK
147 AM CDT SUN MAY 20 2018
OKZ064-065-200715-
Okfuskee OK-Creek OK-
147 AM CDT SUN MAY 20 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CREEK AND OKFUSKEE
COUNTIES UNTIL 215 AM CDT...
At 146 AM CDT, a gust front from a broken band of thunderstorms was
located along a line extending from 3 miles north of Meeker to 2
miles northwest of Prague to 5 miles east of Little. Movement was
northeast at 30 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations in or near the path include...
Okemah... Okfuskee...
Boley... Depew...
Paden... Bearden...
Castle... Clearview...
Welty... Pharoah...
Milfay... Mason...
This includes the following highways,
Interstate 40 in Oklahoma between mile markers 212 and 231.
Interstate 44 between mile markers 178 and 188.
LAT...LON 3581 9662 3587 9654 3574 9619 3556 9619
3555 9609 3541 9609 3529 9644 3546 9644
3546 9647 3543 9650 3545 9655 3544 9657
3541 9654 3539 9654 3541 9658 3540 9660
3540 9662
TIME...MOT...LOC 0646Z 240DEG 42KT 3555 9688 3551 9671 3534 9658
LacySpecial weather statement, May 20, 1:50 AM CDT, 46 minutes before
Special Weather Statement National Weather Service Tulsa OK 150 AM CDT SUN MAY 20 2018 OKZ054-200715- Osage OK- 150 AM CDT SUN MAY 20 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL OSAGE COUNTY UNTIL 215 AM CDT... At 150 AM CDT, a strong thunderstorm was located near Foraker, moving northeast at 40 mph. Dime size hail and wind gusts up to 50 mph will be possible with this storm. This advisory will replace the warning in effect for Osage county that is set to expire at 2 am. Locations in or near the path include... Elgin... Foraker... LAT...LON 3700 9622 3676 9653 3684 9667 3700 9656 TIME...MOT...LOC 0650Z 215DEG 36KT 3685 9653 Lacy
Special weather statement, May 20, 2:02 AM CDT, 34 minutes before
Special Weather Statement
National Weather Service Tulsa OK
202 AM CDT SUN MAY 20 2018
OKZ073-200730-
Pittsburg OK-
202 AM CDT SUN MAY 20 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PITTSBURG COUNTY
UNTIL 230 AM CDT...
At 201 AM CDT, a strong thunderstorm was located 3 miles northwest of
Mcalester, moving north at 30 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations in or near the path include...
Mcalester... Krebs...
Indianola... Scipio...
Mcalester Regional Airport...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3515 9595 3514 9591 3516 9588 3519 9587
3519 9585 3518 9584 3520 9579 3518 9576
3519 9574 3519 9572 3520 9570 3489 9571
3487 9592 3515 9600
TIME...MOT...LOC 0701Z 173DEG 25KT 3496 9583
LacySpecial weather statement, May 20, 2:04 AM CDT, 32 minutes before
Special Weather Statement
National Weather Service Tulsa OK
204 AM CDT SUN MAY 20 2018
OKZ054-200730-
Osage OK-
204 AM CDT SUN MAY 20 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN OSAGE COUNTY UNTIL
230 AM CDT...
At 204 AM CDT, a strong thunderstorm was located 5 miles west of
Sunset Lake, moving northeast at 25 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations in or near the path include...
Pawhuska... Bigheart...
Osage Hills State Park... Sunset Lake...
Wah Sha She State Park...
LAT...LON 3687 9600 3685 9600 3665 9631 3677 9647
3700 9626 3700 9616
TIME...MOT...LOC 0704Z 223DEG 20KT 3677 9634
LacySpecial weather statement, May 20, 2:14 AM CDT, 22 minutes before
Special Weather Statement
National Weather Service Tulsa OK
214 AM CDT SUN MAY 20 2018
OKZ054-200745-
Osage OK-
214 AM CDT SUN MAY 20 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN OSAGE COUNTY UNTIL
245 AM CDT...
At 213 AM CDT, a strong thunderstorm was located 3 miles south of
Elgin, moving northeast at 15 mph.
Dime size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations in or near the path include...
Elgin...
LAT...LON 3700 9600 3696 9600 3686 9633 3696 9643
3700 9640
TIME...MOT...LOC 0713Z 218DEG 12KT 3695 9627
LacySpecial weather statement, May 20, 2:17 AM CDT, 19 minutes before
Special Weather Statement
National Weather Service Tulsa OK
217 AM CDT SUN MAY 20 2018
OKZ065-200745-
Okfuskee OK-
217 AM CDT SUN MAY 20 2018
...SIGNIFICANT WEATHER ADVISORY FOR OKFUSKEE COUNTY UNTIL 245 AM
CDT...
At 217 AM CDT, strong thunderstorms were located along a line
extending from near Little to 5 miles south of Cromwell to 3 miles
east of Holdenville. Movement was northeast at 35 mph.
Wind gusts of 50 to 55 mph will be possible with these storms.
Locations in or near the path include...
Okemah... Boley...
Weleetka... Paden...
Bearden... Castle...
Clearview... Welty...
Pharoah... Mason...
This includes Interstate 40 in Oklahoma between mile markers 212 and
231.
LAT...LON 3564 9648 3564 9640 3557 9619 3555 9619
3555 9614 3554 9609 3538 9609 3538 9598
3529 9598 3529 9644 3546 9644 3546 9647
3543 9650 3545 9655 3544 9657 3540 9653
3539 9655 3541 9658 3540 9662 3550 9663
TIME...MOT...LOC 0717Z 227DEG 32KT 3533 9668 3526 9645 3508 9633
LacyThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 10:25 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 31 min |
| May 20, 12:58 AM CDT | Special Weather Statement | TSA | Kay | 32 min |
| May 20, 1:12 AM CDT | Severe Thunderstorm Warning | TSA | Osage | 48 min |
| May 20, 1:36 AM CDT | Special Weather Statement | TSA | Osage | 24 min |
| May 20, 1:47 AM CDT | Special Weather Statement | TSA | Okfuskee | 28 min |
| May 20, 1:50 AM CDT | Special Weather Statement | TSA | Osage | 25 min |
| May 20, 2:02 AM CDT | Special Weather Statement | TSA | Pittsburg | 28 min |
| May 20, 2:04 AM CDT | Special Weather Statement | TSA | Osage | 26 min |
| May 20, 2:17 AM CDT | Special Weather Statement | TSA | Okfuskee | 28 min |
| May 20, 2:49 AM CDT | Special Weather Statement | TSA | Latimer | 26 min |
| May 20, 2:58 AM CDT | Special Weather Statement | TSA | Okmulgee | 32 min |
| May 20, 3:19 AM CDT | Special Weather Statement | TSA | Tulsa | 26 min |
| May 20, 3:23 AM CDT | Special Weather Statement | TSA | Washington | 37 min |
| May 20, 3:28 AM CDT | Areal Flood Advisory | TSA | Washington | 3 hr |
| May 20, 3:41 AM CDT | Severe Thunderstorm Warning | TSA | Rogers, Tulsa, Wagoner | 38 min |
| May 20, 3:48 AM CDT | Special Weather Statement | TSA | Muskogee | 27 min |
| May 20, 4:00 AM CDT | Areal Flood Advisory | TSA | Osage | 3 hr |
| May 20, 4:14 AM CDT | Special Weather Statement | TSA | Cherokee, Mayes | 31 min |
| May 20, 4:18 AM CDT | Special Weather Statement | TSA | Craig, Nowata | 27 min |
| May 20, 4:40 AM CDT | Special Weather Statement | TSA | Craig, Delaware, Nowata, Ottawa | 35 min |
| May 20, 4:54 AM CDT | Severe Thunderstorm Warning | TSA | Craig, Delaware, Ottawa | 51 min |
| May 20, 5:21 AM CDT | Special Weather Statement | TSA | Delaware | 24 min |
| May 20, 8:17 AM CDT | River Flood Warning | TSA | Ottawa | 30 hr |
| May 20, 2:48 PM CDT | Special Weather Statement | TSA | Pushmataha | 42 min |
| May 20, 3:07 PM CDT | Special Weather Statement | TSA | Ottawa | 23 min |
| May 20, 3:38 PM CDT | Special Weather Statement | TSA | Ottawa | 37 min |
| May 20, 4:06 PM CDT | Special Weather Statement | TSA | Adair | 24 min |
| May 20, 4:20 PM CDT | Special Weather Statement | TSA | Delaware | 25 min |
| May 20, 6:02 PM CDT | Special Weather Statement | TSA | Adair | 43 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.